Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 129, NWS Cleveland, OH

July 18, 2012Mahoning County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 18, 2012, 3:14 PM EDT for Mahoning County, Ohio. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2012, 3:14 PM EDT (19:14 UTC)
Expired
Jul 18, 2012, 4:00 PM EDT
In force
46 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

County Mahoning County, OH

The radar

The Pittsburgh radar (KPBZ), 72 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 3:21 PM EDTTSTM WND DMGCraig Beach, OHMULTIPLE TREES AND POWER LINES DOWN.
Jul 18, 3:23 PM EDTTSTM WND DMG2 Se Craig Beach, OHMULTIPLE TREES DOWN. LARGE TREE FELL ON TWO CARS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 1:16 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1936 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1936 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WUUS51 KCLE 181914
SVRCLE
OHC099-182000-
/O.NEW.KCLE.SV.W.0129.120718T1914Z-120718T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
314 PM EDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAHONING COUNTY IN NORTHEAST OHIO

* UNTIL 400 PM EDT

* AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES NORTHWEST OF CANFIELD...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  YOUNGSTOWN...
  SEBRING...
  CANFIELD...
  BOARDMAN...
  CAMPBELL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4091 8109 4099 8109 4099 8100 4113 8100
      4114 8099 4113 8052 4090 8052 4090 8061
      4089 8063 4090 8082 4093 8084 4093 8089
      4090 8090
TIME...MOT...LOC 1915Z 322DEG 15KT 4109 8096

$$

SJAMISON
1 follow-up statement
043 
WWUS51 KCLE 181945
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
345 PM EDT WED JUL 18 2012

OHC099-182000-
/O.CON.KCLE.SV.W.0129.000000T0000Z-120718T2000Z/
MAHONING OH-
345 PM EDT WED JUL 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR MAHONING COUNTY...

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CANFIELD...OR 9 MILES SOUTHWEST OF YOUNGSTOWN...MOVING EAST AT 
25 MPH. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. 

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
POLAND...STRUTHERS...CAMPBELL...NEW MIDDLETOWN AND LOWELLVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN OHIO.

&&

LAT...LON 4091 8109 4099 8109 4099 8100 4113 8100
      4114 8099 4113 8052 4090 8052 4090 8061
      4089 8063 4090 8082 4093 8084 4093 8089
      4090 8090
TIME...MOT...LOC 1944Z 291DEG 39KT 4099 8071

$$

SJAMISON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:00 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 18, 1:00 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
100 PM EDT WED JUL 18 2012

.SYNOPSIS...
A COLD FRONT OVER LOWER MICHIGAN WILL MOVE SOUTHEAST ACROSS THE AREA
LATER TODAY AND THEN BECOME STATIONARY ACROSS CENTRAL OHIO
TONIGHT AND THURSDAY. THE FRONT WILL REACH THE OHIO RIVER LATE THURSDAY
NIGHT. HIGH PRESSURE OVER CENTRAL CANADA WILL SLOWLY BUILD TOWARD
THE REGION THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CONVECTION STARTING TO DEVELOP. SLIGHTLY FURTHER NORTH THAN
EARLIER THOUGHT. LIKELY ALONG AN OUTFLOW BOUNDARY FROM EARLY
SHOWERS/THUNDERSTORMS NORTH OF THE LAKE THIS MORNING.

A FEW LOCATIONS ACROSS THE SOUTH MAY BRIEFLY TOUCH HEAT ADVISORY
CONDITIONS BUT CLOUD COVER IS ON THE INCREASE AND BELIEVE THE
THUNDERSTORMS WILL COOL THINGS QUICKLY.

PREVIOUS DISCUSSION...
CHALLENGING THUNDERSTORM FORECAST FOR THE AFTERNOON. SOME OF THE
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE.
STRONG WINDS AND LARGE HAIL WILL BE THE MAIN THREATS.

SEVERAL FEATURES TO WATCH THROUGH THE DAY. CURRENT CONVECTION OVER
CENTRAL MICHIGAN TO EASTERN LAKE ERIE HAVE DEVELOPED NEAR THE
850MB BOUNDARY. THIS BOUNDARY WILL SLOWLY SAG SOUTHWARD THROUGH
THE DAY. THIS SHOULD BRING ADDITIONAL CLOUD COVER SOUTHWARD INTO
AT LEAST THE NORTHERN HALF OF THE REGION WHICH SHOULD KEEP THIS
REGION FROM REACH HEAT ADVISORY CRITERIA.

THE OTHER 2 FEATURES TO WATCH AREA RIPPLE OF LOW PRESSURE ALONG
THE FRONT THAT HAS MOVED INTO NW OHIO. YOU CAN ALSO SEE THIS
RIPPLE IN THE WATER VAPOR IMAGERY. THIS FEATURE AND THE PROXIMITY
OF A WEAK FRONT/OUTFLOW HAVE BEEN ENOUGH TO GENERATE CONVECTION
OVER SW MICHIGAN. BELIEVE IT WILL FURTHER ASSIST WITH THE
DEVELOPMENT OF THUNDERSTORMS ALONG THE BOUNDARY AS IT MOVES
FURTHER EAST. THE SURFACE BOUNDARY AS OF 14Z WAS LOCATED NEAR A
KJHW TO SOUTH OF KCLE TO THE VICINITY OF KTOL. BELIEVE MOST OF THE
SEVERE CONVECTION WILL DEVELOP NEAR AND SOUTH OF THIS BOUNDARY.
HOWEVER AS NOTED ABOVE THE 850 MB BOUNDARY IS STILL NORTH OF THE
REGION SO CANT RULE OUT STRONG TO SEVERE NORTH OF THE SURFACE
BOUNDARY. WE HAVE PLACED THE BEST CHANCES OF THUNDERSTORMS ACROSS
THE SOUTHERN HALF OF THE REGION.

WILL CONTINUE TO MONITOR THE EXTREME SOUTHERN PORTION OF THE
COUNTY WARNING AREA FOR POSSIBLE HEAT ADVISORY CRITERIA. IT WILL
LIKELY GET CLOSE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
EXPECTING THE THREAT OF THUNDERSTORMS TO DECREASE QUICKLY FROM THE
NORTH THIS EVENING. THURSDAY IS A TOUGH FORECAST. THE NAM KEEPS THE FRONT
VERY CLOSE TO THE REGION AND IF THAT IS CORRECT THAT WOULD MEAN A
LOT OF SHOWERS AND THUNDERSTORMS ACROSS THE WHOLE FORECAST AREA.
GOING MORE WITH THE GFS AND ECMWF AND WILL KEEP THE HIGHS POPS
ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA. AS THE FRONT SAGS
SOUTH THURSDAY NIGHT THE THREAT OF THUNDERSTORMS WILL DECREASE
FROM NORTH TO SOUTH. FRIDAY INTO SATURDAY NIGHT WILL BE DRY AS
HIGH PRESSURE BUILDS IN FROM CANADA. USED A BLEND OF GUIDANCE FOR
THE TEMPERATURE FORECAST.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
HIGH PRESSURE OVER THE OHIO VALLEY WILL KEEP SUNDAY QUIET. A FRONTAL
BOUNDARY WILL BE LURKING ACROSS THE CENTRAL LAKES...BUT TIMING THIS
INTO OUR AREA IS STILL DIFFICULT. WILL STICK WITH THE PREVIOUS
FORECAST AND HAVE CHANCE POPS FOR MONDAY. TEMPERATURES WILL BE
WARMING INTO THE UPPER 80S/NEAR 90 FOR SUN-MON. IF FRONT COMES
THROUGH OR IS NEARBY STILL WITH CLOUD COVER...EXPECTING SLIGHTLY
COOLER TUE. HIGH PRESSURE WILL BE NORTH OF THE AREA.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SLOW MOVING COLD FRONT LOOKS TO BE NEAR A FDY TO YNG LINE. AFTERNOON
CONVECTION SHOULD FIRE UP ALONG AND NEAR THE BOUNDARY SO WILL FOCUS
TSRA THREAT FOR SOUTHERN 4 TAF SITES. STILL NOT SURE WHETHER
ACTIVITY IN LOWER MI WILL MAKE IT SE ACROSS LERI TO POSSIBLY AFFECT
CLE BUT LEANING TOWARD THIS NOT HAPPENING.

MOST CONVECTION SHOULD SHIFT SOUTH OF TAF SITES TOWARD SUNSET. LIGHT
WINDS AND LEFTOVER LOW LEVEL MOISTURE SHOULD LEAD TO FOG FORMATION.
LEFTOVER HIGHER CLOUDS SHOULD HELP TO KEEP FOG FROM GETTING DENSE IN
MOST PLACES SO LEANING TOWARD JUST MVFR OR HIGH END IFR FOG.

FOG SHOULD DISSIPATE BY LATE THU MORNING. MODELS CONTINUE TO BRING
ANOTHER WAVE OF CONVECTION ESE INTO THE AREA THU BUT BEST THREAT
STILL APPEARS TO BE OVER W HALF OF THE AREA WHERE AIRMASS REMAINS
MORE SUPPORTIVE.

.OUTLOOK...A CHANCE OF NON-VFR THURSDAY AFTERNOON...MAINLY SW PART
OF AREA. LOCAL NON VFR POSSIBLE AGAIN BY LATE MONDAY.

&&

.MARINE...
COLD FRONT SINKING SOUTH ACROSS THE LAKE THIS MORNING. SOME
SHOWERS/TS ASSOCIATED WITH IT...BUT MOST OF THE ACTIVITY WILL BE
INLAND. WINDS WILL BE LIGHT FROM THE NORTH AFTER THE FRONT. HIGH
PRESSURE BUILDS ACROSS ONTARIO FOR THU-FRI...SHIFTING EAST SAT/SUN.
THIS WILL PRODUCE A PERIOD OF NORTHEAST FLOW. THIS PERSISTENT FLOW
DOWN THE LENGTH OF THE LAKE WILL LIKELY MAKE THE ISLANDS A LITTLE
CHOPPY. WILL GO WITH AN AVERAGE OF 4 FOOTERS...A SMALL CRAFT ADV MAY
BE NEEDED THU/FRI. COULD DEFINITELY SEE 15 KNOTS...POSSIBLY UPWARDS
OF 20 KNOTS. BY SATURDAY WINDS RELAX AND BY SUNDAY SHIFT TO COME OUT
OF THE SOUTH.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...MULLEN
SHORT TERM...KIELTYKA
LONG TERM...OUDEMAN
AVIATION...ADAMS
MARINE...OUDEMAN
Hazardous weather outlook, Jul 18, 1:17 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
117 PM EDT WED JUL 18 2012

LEZ061-142>149-162>169-OHZ003-006>014-089-PAZ001>003-191730-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
117 PM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA TODAY. THE MAIN THREATS WILL BE LARGE HAIL
AND DAMAGING WINDS.

A WEAKENING COLD FRONT COMBINED WITH SOME UPPER LEVEL JET ENERGY
WILL BE ENOUGH TO TRIGGER THUNDERSTORMS TO DEVELOP ACROSS THE
REGION TODAY. THE BEST CHANCES OF SEVERE THUNDERSTORMS WILL
GENERALLY BE NEAR AND SOUTH OF A LINE FROM TOLEDO TO MEDINA TO
EDINBORO. HOWEVER AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL
ALSO BE POSSIBLE NORTH OF THIS REGION ONTO LAKE ERIE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ018>023-028>033-038-191730-
SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-CRAWFORD-RICHLAND-
ASHLAND-WAYNE-STARK-MAHONING-HOLMES-
117 PM EDT WED JUL 18 2012

...SEVERE THUNDERSTORM WATCH 492 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA TODAY. THE MAIN THREATS WILL BE LARGE HAIL
AND DAMAGING WINDS.

A WEAKENING COLD FRONT COMBINED WITH SOME UPPER LEVEL JET ENERGY
WILL BE ENOUGH TO TRIGGER THUNDERSTORMS TO DEVELOP ACROSS THE
REGION TODAY. THE BEST CHANCES OF SEVERE THUNDERSTORMS WILL
GENERALLY BE NEAR AND SOUTH OF A LINE FROM TOLEDO TO MEDINA TO
EDINBORO. HOWEVER AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL
ALSO BE POSSIBLE NORTH OF THIS REGION ONTO LAKE ERIE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ017-027-036-037-047-191730-
HANCOCK-WYANDOT-MARION-MORROW-KNOX-
117 PM EDT WED JUL 18 2012

...SEVERE THUNDERSTORM WATCH 492 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWEST AND NORTH
CENTRAL OHIO TODAY. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

A WEAKENING COLD FRONT COMBINED WITH SOME UPPER LEVEL JET ENERGY
WILL BE ENOUGH TO TRIGGER THUNDERSTORMS TO DEVELOP ACROSS THE
REGION TODAY. THE BEST CHANCES OF SEVERE THUNDERSTORMS WILL
GENERALLY BE NEAR AND SOUTH OF A LINE FROM TOLEDO TO MEDINA TO
EDINBORO.

THE HEAT INDEX WILL GET INTO THE UPPER 90S THIS AFTERNOON...THESE
VALUES ARE JUST BELOW THE HEAT ADVISORY CRITERIA. HOWEVER...PEOPLE
NEED TO BE CAREFUL IF THEY WILL BE OUTSIDE FOR EXTENDED PERIODS OF
TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 18, 2:29 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
229 PM EDT WED JUL 18 2012

OHZ017-181900-
HANCOCK-
229 PM EDT WED JUL 18 2012

...SPECIAL WEATHER STATEMENT FOR HANCOCK COUNTY UNTIL 300 PM EDT...

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF RAWSON...OR 19 MILES SOUTHWEST
OF FINDLAY...MOVING SOUTHEAST AT 30 MPH. STRONG WINDS WITH GUSTS TO
45 MPH ARE POSSIBLE WITH THESE STORMS. IN ADDITION...FREQUENT CLOUD
TO GROUND LIGHTNING AND HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MOUNT CORY...JENERA AND
WILLIAMSTON.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
Special weather statement, Jul 18, 2:42 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
242 PM EDT WED JUL 18 2012

OHZ027-036-181930-
MARION-WYANDOT-
242 PM EDT WED JUL 18 2012

...SPECIAL WEATHER STATEMENT FOR MARION AND WYANDOT COUNTIES UNTIL
330 PM EDT...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS OVER HARDIN COUNTY. THESE STORMS ARE
MOVING EAST AND WILL MOVE INTO SOUTHERN WYANDOT COUNTY AND MARION
COUNTY.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN CAN BE EXPECTED WITH THESE STORMS. LA RUE...MARSEILLES...UPPER
SANDUSKY...AND MARION ARE NEAR THE PATH OF THIS LINE OF STRONG
THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 1:18 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Wayne42 min
Jul 18, 2:49 PM EDTSevere Thunderstorm WarningCLEMarion, Wyandot56 min
Jul 18, 3:10 PM EDTSevere Thunderstorm WarningCLEStark36 min
Jul 18, 3:29 PM EDTSevere Thunderstorm WarningCLEMorrow34 min
Jul 18, 6:33 PM EDTSevere Thunderstorm WarningCLEStark21 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.